MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Catalog Number DSF1245
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/17/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.H6: code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2026, patient underwent an endovascular procedure to treat an acute limb ischemia utilizing a gore® dryseal flex introducer sheath as an accessory.Reportedly, a gore dryseal sheath was introduced via a contralateral approach (left groin access) with the tip positioned in the right distal external iliac artery then a supracore wire was placed in the distal superficial femoral artery (sfa) and carefully monitored to avoid crossing a fresh occlusion.A penumbra bolt 12 catheter (penumbra lightning thrombectomy catheter) was then inserted.Some mild resistance was felt during the advancement of the bolt 12 catheter.This resistance was consistent with passing of a 12fr device through a 12fr sheath in a crossover configuration and was not excessive.Following the resistance, the wire was observed "jumping" on the screen.Fluoroscopy of the aortic bifurcation revealed the sheath had transected (snapped in half).Physician noted that this failure is unprecedented in their experience as they would have expected the sheath to prolapse into the aorta under tension rather than snapping.The tip of the penumbra catheter remained intact and was successfully used later in the procedure, however, the procedure was temporarily halted to remove the distal portion of the hub and valve while the proximal portion was removed intra-operatively (surgically) during the emergency retrieval of the sheath and arterial repair before resuming via a new access point.Physician stated that the sheath could not be simply withdrawn, which led to an emergency femoral cutdown that was required.An endograsper was used to retrieve the detached sheath segments, and the wire connecting the two ends of the fractured sheath had to be cut to facilitate the removal.Following the removal, the artery was repaired and the procedure was converted to an antegrade puncture to complete the suction thrombectomy.Procedure was then completed.The aortic bifurcation was slightly steep, but no significant calcification or extreme tortuosity was noted and the specific cause of the sheath failure is undetermined.There was no gore field sales associate (fsa) present.5400-c: additional procedure other - other/unknown is used to capture the surgical procedure to remove portion of the sheath.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2, h3, h6.Engineering evaluation summary the device evaluation showed the following: fracture of the sheath body was confirmed.Damage to the sheath body tip was confirmed.Fracture of the coil wire was confirmed.Circumferential compression of the sheath body was confirmed.There is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code "d15: cause not established" is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
jaskaran parhar
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24312885
Report Number3007284313-2026-04567
Device Sequence Number5676188
Product Code DYB
UDI-Device Identifier00733132628117
UDI-Public(01)00733132628117(17)270514
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDSF1245
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2026
Supplement Date Received by Manufacturer04/13/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale